MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 211D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 11/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that a (b)(6) year-old male patient underwent pulserider assisted coil embolization of a basilar artery top aneurysm on (b)(6) 2021 and experienced a cerebral infarction on the following day.The infarct was confirmed in the periphery of the territory supplied by the posterior cerebral artery (pca, the site treated with the pulserider aneurysm neck reconstruction device (anrd).The patient only experienced a slight discomfort in the sense of balance.There was no treatment nor reoperation performed.The patient recovered and was discharged from the hospital on (b)(6) 2021.The pulserider 10t, 2.7 ¿ 3.5mm anrd (211d / 3057460501) was allegedly used according to the instructions for use (ifu).There was a continuous flush maintained.The pulserider was deployed via a prowler select plus microcatheter (unknown product code / lot number) and coil embolization was performed.The procedure was completed, and the pulserider was detached without incident.The physician commented that the pulserider was moved in and out of the microcatheter multiple times when adjusting the deployment position.At that time.A small thrombus was formed and may have flown to the periphery.It was stated that there were no possible causes other than the device.The complaint device remains implanted in the patient and is thus not available for evaluation.Additional information was received on 02-feb-2022.The information confirmed that the procedure date is confirmed to be (b)(6) 2021 and the patient was discharged on (b)(6) 2021.Information related to the nihss and mrs scores at baseline, and at the time of the event could not be obtained.It is not known if the slight discomfort and the sense of balance issue in the patient has been resolved.There was no device performance issue associated with the pulserider device during the procedure.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (3057460501) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Cerebral infarction is a known complication associated with the use of the pulserider anrd in the intracranial arteries and is listed in the ifu as such.With the information provided, it is not possible to determine the root cause of the event.However, there are patient, procedural, and pharmacological factors that may have contributed to the reported event.There were no alleged intraoperative complications or device malfunctions.Since cerebral infarction is considered a serious injury which required prolonged hospitalization and the relationship of the pulserider anrd to the event cannot be excluded, the event meets mdr reporting criteria.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a (b)(6) year-old male patient underwent pulserider assisted coil embolization of a basilar artery top aneurysm on (b)(6) 2021 and experienced a cerebral infarction on the following day.The infarct was confirmed in the periphery of the territory supplied by the posterior cerebral artery (pca, the site treated with the pulserider aneurysm neck reconstruction device (anrd).The patient only experienced a slight discomfort in the sense of balance.There was no treatment nor reoperation performed.The patient recovered and was discharged from the hospital on (b)(6) 2021.The pulserider 10t, 2.7 ¿ 3.5mm anrd (211d / 3057460501) was allegedly used according to the instructions for use (ifu).There was a continuous flush maintained.The pulserider was deployed via a prowler select plus microcatheter (unknown product code / lot number) and coil embolization was performed.The procedure was completed, and the pulserider was detached without incident.The physician commented that the pulserider was moved in and out of the microcatheter multiple times when adjusting the deployment position.At that time.A small thrombus was formed and may have flown to the periphery.It was stated that there were no possible causes other than the device.The complaint device remains implanted in the patient and is thus not available for evaluation.Additional information was received on 02-feb-2022.The information confirmed that the procedure date is confirmed to be (b)(6) 2021 and the patient was discharged on (b)(6) 2021.Information related to the nihss and mrs scores at baseline, and at the time of the event could not be obtained.It is not known if the slight discomfort and the sense of balance issue in the patient has been resolved.There was no device performance issue associated with the pulserider device during the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the event date.The patient underwent pulserider assisted coil embolization of a basilar artery top aneurysm on (b)(6) 2021 and experienced a cerebral infarction on the following day, (b)(6) 2021.Corrected section: date of event: section b.3 updated sections: b.3, b.4, g.3, g.6, h.2, h.10, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.The date of event (section b.3) was corrected from (b)(6) 2021 to (b)(6) 2021.

Brand Name
PULSERIDER T, 3MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13473341
Report Number3008114965-2022-00070
Device Sequence Number5232767
Product Code NJE
UDI-Device Identifier00859030005130
UDI-Public859030005130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number211D
Device Lot Number3057460501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient SexMale